MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Model Number ATS45NK
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 7/11/2023.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot/batch number, x95h7n, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that in the operation, after using the first firing and reload cartridge.And then next firing stage, it was not stapled.No patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/23/2023.D4: batch # 827a48.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ats45nk device was received with the firing mechanism damaged and no reload loaded in the device.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the pinion axel support was found damaged.Batch records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.No conclusion could be reached on what cause the firing mechanism to fail, it is possible that the device was attempted to fire on ticker tissue then indicated or attempted to fire trough a locked reload in previous firings causing an increase of the internal forces resulting in the component yielding.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Although there is no direct evidence of use error, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guidewires, etc., are within the instrument jaws.Firing over an obstruction may result in improperly formed staples, and/or inability to open the instrument jaws.Incomplete firing may result in malformed staples, incomplete staple line, bleeding, and/or difficulty removing the device.A manufacturing record evaluation was performed for the finished device batch number 827a48, and no non-conformances were identified.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17297570
Report Number3005075853-2023-04797
Device Sequence Number12514875
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public10705036001089
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATS45NK
Device Catalogue NumberATS45NK
Device Lot NumberX95H7N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown